Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 28, NWS Atlanta, GA

January 4, 2023Cobb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 4, 2023, 12:27 PM EST for Cobb County, Fulton County, Georgia. It took effect at Jan 4, 2023, 12:39 PM EST. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2023, 12:27 PM EST (17:27 UTC)
In effect from
Jan 4, 2023, 12:39 PM EST
Expired
Jan 5, 2023, 5:57 PM EST
In force
29 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Moderate

Counties Cobb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattahoochee River at GA 280 near Atlanta (CHAG1). The gauge peaked at 23.92 ft at Jan 4, 2023, 4:00 PM EST.

actionminormoderate102001/0401/0501/06
Action stage
22 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

286 
WGUS42 KFFC 041727
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1227 PM EST Wed Jan 4 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Chattahoochee River at GA 280 near Atlanta affecting Cobb and 
  Fulton Counties.

For the Chattahoochee River Basin...including Atlanta...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/atlanta.

&&


GAC067-121-050530-
/O.NEW.KFFC.FL.W.0028.230104T1739Z-230105T2257Z/
/CHAG1.2.ER.230104T1739Z.230105T0600Z.230105T1656Z.NO/
1227 PM EST Wed Jan 4 2023

...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Moderate flooding is forecast.

* WHERE...Chattahoochee River at GA 280 near Atlanta.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 30 feet, Significant flooding expands upstream and 
  downstream from the gage on South Cobb Drive. Flood waters 1 to 6 
  feet deep cover the railroad tracks in this industrial area. Flood 
  waters begin to enter commercial buildings off South Cobb Drive 
  and River View Road. A portion of a river access road on the 
  Georgia Power Plant McDonough will be under two feet of water. The 
  water level reaches the parking lot of the sales office at a 
  cement plant and a portion of Paul Avenue will be under two feet 
  of water.


* ADDITIONAL DETAILS...
  - At 12:00 PM EST Wednesday the stage was 22.6 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 29.3 feet just after midnight
    tonight. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3383 8449 3382 8442 3372 8455 3376 8460


$$
2 follow-up statements
112 
WGUS82 KFFC 042130
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
430 PM EST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in Georgia...

  Chattahoochee River at GA 280 near Atlanta affecting Cobb and 
  Fulton Counties.

For the Chattahoochee River Basin...including Helen, Dahlonega, 
Cornelia, Buford, Buford, Suwanee, Suwanee, Chattahoochee River 
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above 
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee 
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta, 
Fairplay, Whitesburg, Fairburn, Whitesburg, Whitesburg, Franklin, 
Corinth, Hammett Rd below Hogansville, Franklin, West Point, Union, 
Columbus, Omaha...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC067-121-050930-
/O.EXT.KFFC.FL.W.0028.000000T0000Z-230105T1248Z/
/CHAG1.1.ER.230104T2121Z.230105T0000Z.230105T0648Z.NO/
430 PM EST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River at GA 280 near Atlanta.

* WHEN...Until tomorrow morning.

* IMPACTS...At 24.0 feet, Flood stage is reached. Minor flooding 
  occurs of the woodlands and fields in the natural flood plain 
  upstream and downstream from the gage on South Cobb Drive. The 
  water level reaches the railroad tracks in the industrial area on 
  both sides of the river near the bridge.

* ADDITIONAL DETAILS...
  - At 4:00 PM EST Wednesday the stage was 23.9 feet.
  - Forecast...The river is expected to rise to a crest of 24.6
    feet this evening. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3383 8449 3382 8442 3372 8455 3376 8460


$$
401 
WGUS82 KFFC 050248
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
948 PM EST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in Georgia...

  Chattahoochee River at Atlanta affecting Cobb and Fulton Counties.

  Chattahoochee River near Whitesburg affecting Carroll, Coweta and 
  Heard Counties.

  Suwanee Creek at Suwanee affecting Gwinnett County.

  Sweetwater Creek near Austell affecting Douglas and Cobb Counties.

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Chattahoochee River at GA 280 near Atlanta affecting Cobb and 
  Fulton Counties.

For the Chattahoochee River Basin...including Helen, Dahlonega, 
Cornelia, Buford, Buford, Suwanee, Suwanee, Chattahoochee River 
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above 
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee 
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta, 
Fairplay, Whitesburg, Fairburn, Whitesburg, Whitesburg, Franklin, 
Corinth, Hammett Rd below Hogansville, Franklin, West Point, Union, 
Columbus, Omaha...Minor flooding is forecast.
For the Suwanee Creek...including Suwanee...Minor flooding is 
forecast.
For the Sweetwater Creek...including Powder Springs, Powder Springs, 
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below 
Austell...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&


GAC067-121-050400-
/O.CAN.KFFC.FL.W.0028.000000T0000Z-230105T0248Z/
/CHAG1.1.ER.230104T2121Z.000000T0000Z.000000T0000Z.NO/
948 PM EST Wed Jan 4 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chattahoochee River at GA 280 near Atlanta.

* ADDITIONAL DETAILS...
  - At 9:15 PM EST Wednesday the stage was 22.8 feet.
  - Forecast...The river is expected to fall to 5.8 feet Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3383 8449 3382 8442 3372 8455 3376 8460


$$

GAC067-121-051200-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-230105T1200Z/
/VING1.1.ER.230104T1522Z.230104T2130Z.230105T0600Z.NO/
948 PM EST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chattahoochee River at Atlanta.

* WHEN...Until tomorrow morning.

* IMPACTS...At 14 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands along the river upstream and downstream 
  from the gage on Paces Ferry Road. Portions of an athletic field 
  at Lovett School...backyards of residential homes on Cochise 
  Drive...Paces Ferry Drive...Paces Manor and Farmington Drive...and 
  walking paths by a restaurant will be under one foot of water.

* ADDITIONAL DETAILS...
  - At 9:15 PM EST Wednesday the stage was 14.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 PM EST Wednesday was 16.1 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 3.7 feet
    Monday evening.
  - Flood stage is 14 feet.
  - Flood History...This crest compares to a previous crest of
    14.9 feet on 02/16/1990.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3392 8447 3391 8440 3382 8442 3383 8449


$$

GAC135-051500-
/O.EXT.KFFC.FL.W.0012.000000T0000Z-230105T1848Z/
/SWEG1.1.ER.230104T1246Z.230104T2300Z.230105T1248Z.NO/
948 PM EST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Suwanee Creek at Suwanee.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 10.0 feet, Minor flooding expands further into the 
  flood plain from Suwanee Creek Park through Martin Farm Park to 
  George Pierce Park. The Suwanee Creek Greenway and trails are 
  completely flooded with the water approaching the Swift Atlanta 
  Company parking lot. Suwanee Creek Road begins to flood in low 
  areas near Bennett Creek Bridge. In addition...yards begin to 
  flood off Bend Creek Trail and Mill Creek Run. Portions of the 
  playground behind the Suwanee Elementary School will be flooded.

* ADDITIONAL DETAILS...
  - At 9:15 PM EST Wednesday the stage was 10.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 PM EST Wednesday was 11 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 1.1 feet Monday
    evening.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$

GAC067-097-051500-
/O.EXT.KFFC.FL.W.0034.230105T0514Z-230106T0448Z/
/AUSG1.1.ER.230105T0514Z.230105T1800Z.230105T2248Z.NO/
948 PM EST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Sweetwater Creek near Austell.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 12 feet, Minor flooding continues in the woodlands 
  and fields upstream and downstream from the gage near the 
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge and athletic fields in the Woodrow Wilson 
  Park on Mount Vernon Road are flooded with one to two feet of 
  water. A portion of Wren Circle in Douglas County...the County 
  Iron Works and Sunlight Drive in Cobb County begin to flood.

* ADDITIONAL DETAILS...
  - At 9:30 PM EST Wednesday the stage was 9.6 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 11.2 feet early
    tomorrow afternoon. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 10 feet.
  - Flood History...This crest compares to a previous crest of
    11.2 feet on 03/07/2003.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466


$$

GAC045-077-149-051500-
/O.EXT.KFFC.FL.W.0026.230105T1030Z-230105T2100Z/
/WHTG1.1.ER.230105T1030Z.230105T1200Z.230105T1500Z.NO/
948 PM EST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River near Whitesburg.

* WHEN...From late tonight to tomorrow afternoon.

* IMPACTS...At 17 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands and fields along the river upstream and 
  downstream from the gage on U.S. Highway 27 or Georgia Highway 16. 
  Flood waters reach the top of the boat ramp at Riverside Park next 
  to the bridge. The playground at a day use area on the west side 
  of the Chattahoochee Bend State Park will begin to flood.

* ADDITIONAL DETAILS...
  - At 9:30 PM EST Wednesday the stage was 16.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 17.1 feet tomorrow morning. It
    will then fall below flood stage late tomorrow morning.
  - Flood stage is 17 feet.
  - Flood History...This crest compares to a previous crest of
    17.1 feet on 02/11/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 6:40 AM EST, 5 hours 47 minutes earlier.

Area forecast discussion, Jan 4, 6:40 AM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
640 AM EST Wed Jan 4 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 408 AM EST Wed Jan 4 2023

A tornado watch has been issued to start off the morning for a line
south of the I-20 corridor. The south and central regions of the CWA
are still seeing temperatures in the upper 60s and low 70s at the
time of this AFD. Any additional heating before the front arrives
will continue to prime the environment for another round of strong
to severe storms south I-20.

The primary threats in this morning's watch area will be damaging
winds and the possibility of isolated tornadoes. Moderate SBCAPE
values of 1500 J/KG and effective bulk shear exceeding 60kts. Any
storm that forms in this sector will also be working with SRH values
near 400 m2/s2 so rotation and mesocyclones can be expected even
with non tornado producing storms. We've already seen embedded
supercells in the line as it approaches, and conditions are
favorable for the formation of discrete supercells out ahead of the
line. The situation continue to evolve and remain complex, please
continue to monitor the forecast for the most up to date information
concerning on going watches and warnings.

A flood watch will remain in effect until Wednesday night, and
additional rainfall of up to two inches are possible with isolated
higher totals in areas of training storms. While no additional
counties have been added during this mornings forecast period, heavy
rain continues to fall just north of the metro ATL area and training
storms just north of I-20 will need to be watched closely for flash
flooding as more rain continues to fall.

The front should clear the area after 7PM today and and cooler
temperatures and clear weather will eventually push in for Thursday.
Temps in the mid to upper 60s will be likely for tomorrow as winds
turn more westerly, but we still remain around 10 degrees above
average; a trend that will likely continue through the long term.

Vaughn

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 408 AM EST Wed Jan 4 2023

A comparatively cooler and drier airmass will be in place across
north and central Georgia as the extended period begins on Friday.
An upper level ridge and associated surface high will move over the
Southeast on Friday, which will keep weather conditions benign and
skies mostly clear across the region on Friday and Saturday. Low
temperatures are forecast to drop into the 30s across the forecast
area as the morning begins. Afternoon highs will still be 3-6
degrees above climatological normals, but no longer pushing record
values, rising into the mid 50s in north Georgia and upper 50s to
low 60s in central Georgia. After starting the morning in the mid
30s across the area on Saturday, temperatures will climb under the
influence of the ridge, reaching into the low to mid 60s across the
area in the afternoon.

A weak frontal system will drop into north Georgia on Saturday night
into Sunday. However, low-level moisture and instability continue to
appear limited across the area, so a slight chance of showers with
no thunderstorms has been maintained across north Georgia for
Saturday night into Sunday. The frontal boundary is anticipated to
sag into north Georgia before stalling and washing out early Monday.
Model guidance continues to diverge on the upper level flow pattern
during the early portions of next week. The potential remains for
additional waves to traverse the remnant boundary, so slight to low-
end chance PoPs have been maintained on Monday and Tuesday. The
potential for a wintry mix in the higher elevations of northeast
Georgia will need to be monitored at the tail-end of the period, as
there is a slight chance that precip overrunning the frontal zone
may overlap with border-line freezing temperatures in this area
Monday night into Tuesday morning.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM EST Wed Jan 4 2023

The strongest TSRA has cleared ATL and continues to move East. TSRA
is still possible with gusty winds until 16Z today. Some lingering
RA will begin to dissipate after 18Z as WX clears the area. Some
gusts in remaining TSRA could be up to 20kts with IFR cigs in
convection and MVFR outside. CIGS should become VFR after 18Z.

//ATL Confidence...Avi Update...

Medium on WX timing end.
Medium to high on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  65  38  55 /   0   0   0   0
Atlanta         48  63  37  54 /   0   0   0   0
Blairsville     39  57  32  49 /   0   0   0   0
Cartersville    42  61  34  54 /   0   0   0   0
Columbus        47  67  38  60 /   0   0   0   0
Gainesville     45  60  37  53 /   0   0   0   0
Macon           44  70  39  61 /   0   0   0   0
Rome            42  61  34  55 /   0   0   0   0
Peachtree City  43  64  36  56 /   0   0   0   0
Vidalia         54  74  42  61 /  20   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ008-009-013>016-021>025-
027-031>038-041>050-052>060-066>072-078>082-089>092-094-102-103.

&&

SHORT TERM...Vaughn
LONG TERM....King
AVIATION...Vaughn
Hazardous weather outlook, Jan 4, 4:46 AM EST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EST Wed Jan 4 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EST Wed Jan 4 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue across north and central
Georgia this morning morning and afternoon ahead of an advancing
cold front. Several storms could become severe capable of
producing damaging wind gusts, brief tornadoes, and frequent
lightning. A Tornado Watch is in effect for areas to the south of
the I-20 corridor until 12 PM EST.

Locally heavy rainfall this morning and afternoon could lead to
flash flooding and river flooding concerns. A Flood Watch remains
in effect for portions of north and central Georgia until 7 PM
EST.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Jan 4, 11:01 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 N STATE BOTANICAL GAR 33.93N 83.38W
01/04/2023                   CLARKE             GA   NEWSPAPER

            ATHENS BANNER-HERALD REPORTED FLOODING
            INSIDE THEIR NEW OFFICE BUILDING ON THE 2000
            BLOCK OF S MILLEDGE AVE.

&&
Local storm report, Jan 4, 11:13 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     FLASH FLOOD      1 SW CENTERVILLE        32.62N 83.70W
01/04/2023                   HOUSTON            GA   BROADCAST MEDIA

            CORRECTS PREVIOUS FLOOD REPORT FROM 1 SW
            CENTERVILLE. ROAD FLOODED ALONG WEEPING
            WILLOW WAY IN WARNER ROBBINS NEAR TOM
            CHAPMAN BLVD.

&&

SM
Local storm report, Jan 4, 12:08 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      1 NE NICHOLASVILLE      33.88N 83.74W
01/04/2023                   WALTON             GA   EMERGENCY MNGR

            PORTION OF FANNIE THOMPSON ROAD CLOSED DUE
            TO FLOODING FROM WILDCAT CREEK.

&&

SAM
Local storm report, Jan 4, 12:13 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      3 NW HERNDONVILLE       33.74N 83.73W
01/04/2023                   WALTON             GA   EMERGENCY MNGR

            REPORTS OF RESIDENTS THAT CAN NOT GET OUT OF
            THEIR DRIVEWAY ON DEAN HILL RD DUE TO
            DRIVEWAY FLOODING.

&&

SM
Local storm report, Jan 4, 12:17 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      DUCKTOWN                34.24N 84.24W
01/04/2023                   FORSYTH            GA   BROADCAST MEDIA

            REPORTS OF YELLOW CREEK SPILLING OVER THE
            ROADWAY OF DOC SAMS RD, WITH FLOOD WATERS
            INUNDATING AT LEAST 1 HOME BASEMENT NEAR THE
            CREEK.

&&

KJT
Local storm report, Jan 4, 12:25 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EST WED JAN 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 AM     TSTM WND DMG     1 SE DOUGLASVILLE       33.74N 84.73W
01/04/2023                   DOUGLAS            GA   EMERGENCY MNGR

            TREE DOWN NEAR CUL-DE-SAC ON PROFESSIONAL
            PKWY IN DOUGLAS COUNTY.

&&

SM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:12 PM ESTSpecial Weather StatementFFCBaldwin, Jones33 min
Jan 3, 7:28 PM ESTSpecial Weather StatementFFCMarion32 min
Jan 3, 7:31 PM ESTSpecial Weather StatementFFCPeach44 min
Jan 3, 7:33 PM ESTSpecial Weather StatementFFCClarke27 min
Jan 3, 7:51 PM ESTSpecial Weather StatementFFCDooly24 min
Jan 3, 8:46 PM ESTSpecial Weather StatementFFCBleckley, Pulaski29 min
Jan 3, 9:16 PM ESTSpecial Weather StatementFFCTaylor29 min
Jan 3, 9:40 PM ESTSpecial Weather StatementFFCMuscogee35 min
Jan 3, 10:52 PM ESTSpecial Weather StatementFFCTaylor23 min
Jan 3, 11:17 PM ESTSpecial Weather StatementFFCBibb, Crawford, Taylor28 min
Jan 3, 11:34 PM ESTSpecial Weather StatementFFCCarroll26 min
Jan 3, 11:44 PM ESTSpecial Weather StatementFFCBibb, Crawford31 min
Jan 4, 12:07 AM ESTSpecial Weather StatementFFCFayette8 min
Jan 4, 12:24 AM ESTSpecial Weather StatementFFCClayton, Fayette36 min
Jan 4, 12:59 AM ESTSpecial Weather StatementFFCFloyd31 min
Jan 4, 1:42 AM ESTSpecial Weather StatementFFCGordon33 min
Jan 4, 3:24 AM ESTSpecial Weather StatementFFCBartow, Floyd, Gordon, Polk96 min
Jan 4, 3:49 AM ESTSpecial Weather StatementFFCCherokee, Pickens26 min
Jan 4, 4:05 AM ESTSpecial Weather StatementFFCCherokee, Haralson, Paulding115 min
Jan 4, 4:25 AM ESTSpecial Weather StatementFFCLumpkin35 min
Jan 4, 4:32 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Troup43 min
Jan 4, 4:51 AM ESTSpecial Weather StatementFFCWhite9 min
Jan 4, 4:54 AM ESTSpecial Weather StatementFFCFulton36 min
Jan 4, 5:14 AM ESTSpecial Weather StatementFFCGwinnett31 min
Jan 4, 5:17 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Meriwether28 min
Jan 4, 5:19 AM ESTSpecial Weather StatementFFCDouglas26 min
Jan 4, 5:27 AM ESTSpecial Weather StatementFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall63 min
Jan 4, 5:32 AM ESTRiver Flood WarningFFCForsyth, Fulton49 hr
Jan 4, 5:33 AM ESTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot42 min
Jan 4, 5:37 AM ESTRiver Flood WarningFFCDeKalb21 days
Jan 4, 5:37 AM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 4 more23 min
Jan 4, 5:55 AM ESTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 5 more6 hr
Jan 4, 5:57 AM ESTSpecial Weather StatementFFCDeKalb, Henry, Newton, Rockdale, Spalding33 min
Jan 4, 6:05 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Gilmer, Gordon, Paulding and 2 more55 min
Jan 4, 6:12 AM ESTSpecial Weather StatementFFCTalbot, Upson33 min
Jan 4, 6:24 AM ESTRiver Flood WarningFFCDeKalb, Fulton21 days
Jan 4, 6:27 AM ESTSpecial Weather StatementFFCBarrow, Jackson, Madison93 min
Jan 4, 6:29 AM ESTRiver Flood WarningFFCFulton, Gwinnett5 hr
Jan 4, 6:32 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart28 min
Jan 4, 6:48 AM ESTSpecial Weather StatementFFCUpson27 min
Jan 4, 6:48 AM ESTSpecial Weather StatementFFCMorgan27 min
Jan 4, 6:55 AM ESTRiver Flood WarningFFCDeKalb, Fulton6 hr
Jan 4, 6:55 AM ESTSpecial Weather StatementFFCClarke, Oconee35 min
Jan 4, 7:05 AM ESTSpecial Weather StatementFFCCrawford, Marion, Schley, Taylor, Webster25 min
Jan 4, 7:06 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Gordon, Haralson, Paulding and 2 more54 min
Jan 4, 7:09 AM ESTRiver Flood WarningFFCForsyth21 hr
Jan 4, 7:11 AM ESTRiver Flood WarningFFCGilmer2 hr
Jan 4, 7:16 AM ESTRiver Flood WarningFFCPolk21 days
Jan 4, 7:16 AM ESTSpecial Weather StatementFFCGreene29 min
Jan 4, 7:19 AM ESTSpecial Weather StatementFFCJones, Monroe26 min
Jan 4, 7:24 AM ESTSpecial Weather StatementFFCCrawford, Schley, Webster36 min
Jan 4, 7:25 AM ESTRiver Flood WarningFFCGwinnett9 hr
Jan 4, 7:27 AM ESTSpecial Weather StatementFFCOglethorpe63 min
Jan 4, 7:38 AM ESTAreal Flood WarningFFCBartow, Carroll, Floyd, Gordon, Haralson, Paulding and 1 more5 hr
Jan 4, 7:43 AM ESTFlash Flood WarningFFCClarke, Madison, Morgan, Oconee, Oglethorpe, Walton4 hr
Jan 4, 7:47 AM ESTSpecial Weather StatementFFCBaldwin, Twiggs28 min
Jan 4, 8:00 AM ESTSpecial Weather StatementFFCDooly, Houston30 min
Jan 4, 8:08 AM ESTRiver Flood WarningFFCBartow3 hr
Jan 4, 8:13 AM ESTSevere Thunderstorm WarningFFCWilkes11 min
Jan 4, 8:16 AM ESTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Twiggs, Warren, Washington and 1 more29 min
Jan 4, 8:25 AM ESTRiver Flood WarningFFCGwinnett110 min
Jan 4, 8:27 AM ESTRiver Flood WarningFFCGwinnett21 hr
Jan 4, 8:29 AM ESTRiver Flood WarningFFCCobb2 hr
Jan 4, 8:32 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Pulaski, Wilcox28 min
Jan 4, 8:35 AM ESTRiver Flood WarningFFCCherokee, Cobb21 days
Jan 4, 8:49 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington26 min
Jan 4, 8:53 AM ESTRiver Flood WarningFFCCobb4 hr
Jan 4, 8:54 AM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens, Wilcox36 min
Jan 4, 9:12 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington33 min
Jan 4, 9:21 AM ESTRiver Flood WarningFFCFulton21 days
Jan 4, 9:27 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Laurens, Montgomery, Telfair, Treutlen and 1 more48 min
Jan 4, 9:53 AM ESTSpecial Weather StatementFFCToombs82 min
Jan 4, 9:59 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe25 hr
Jan 4, 10:02 AM ESTRiver Flood WarningFFCCobb, Fulton18 hr
Jan 4, 10:04 AM ESTRiver Flood WarningFFCGwinnett, Walton21 days
Jan 4, 10:19 AM ESTRiver Flood WarningFFCFulton15 hr
Jan 4, 10:20 AM ESTRiver Flood WarningFFCCobb21 days
Jan 4, 10:27 AM ESTRiver Flood WarningFFCCobb, Fulton17 hr
Jan 4, 10:56 AM ESTRiver Flood WarningFFCCherokee21 days
Jan 4, 11:42 AM ESTRiver Flood WarningFFCCherokee11 hr

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.